Skip Navigation

Be a Hero: Save a Life with Naloxone

Diverse group of six people engaged in conversation

When people experience an opioid overdose, you can restore their breathing and save their life by giving Naloxone. Naloxone is a prescription medicine that safely and effectively reverses an opioid overdose. It is available at Maryland pharmacies without a prescription.

A man in distress, sitting with a woman

Symptoms of Overdose


Naloxone is used to treat opioid overdoses. An overdose happens when a person takes too much of an opioid. How much is "too much" depends on the person and can change over time. Signs of an opioid overdose include:

  • Loud snoring

  • Lips or fingertips turning blue

  • Pale/grayish skin

  • Unresponsiveness

  • A very limp body

  • Shallow, slow, or stopped breathing

  • Slow or stopped heartbeat

Diverse family of four standing together

Using Naloxone


Naloxone is simple to use; almost anyone can administer it and prevent an overdose. Learn how by viewing our instructional video:

Female hospital director

Where to get Naloxone


  1. Call Any Maryland Pharmacy

    Most pharmacies carry Naloxone, but you may want to verify in advance that they have it in stock.

  2. Go to the Pharmacy Counter

    Naloxone is a prescription drug, so it won’t be available on the retail shelf with "over the counter" medications like Aspirin.

  3. Mention the Statewide Standing Order

    The Statewide Standing Order allows pharmacists to dispense Naloxone to anyone without a paper or electronic prescription.

  4. Ask Your Pharmacist

    While you’re there, talk to the pharmacist about how to recognize an opioid overdose and administer Naloxone.

Hand holding a smartphone displaying this campaign

Help us spread the word: